Discussions that mention cozaar

High & Low Blood Pressure board


Greetings,

I have been on Cozaar for 3 months or so now. At first, I was taking 25 mg. a day and I was getting 140+/90 readings. So, we upped it to 50 mg. per day. Oddly, after a month on 50 mg. my readings are trending upwards. I am now averaging 150/95 readings and am experiencing frequent nausea. I also notice that often I feel as though someone has given me a beating across my mid back with a rubber hose.

Anyone know if this could be a side effect and why my BP would rise after increasing the dose?

Regards, Brenden.
Some ingredients can interfer with the action of cozaar--pain killers, cough syrups, antiacids, hawthorn, antiinflammatory pain medicines , and potassium supplements for example. Have you taken anything new? If so, it's best to check with your doctor.

If you haven't "changed" anything, it is possible that the cozaar is elevating your bp's because some people have reported this experience. If you haven't "changed" anything, and if I were in your shoes, I would work with my doctor to lower the dosage or to change the medication before upping it some more.

Bethsheba
I have tried BB, ACEs, ARBS, CCBs and diuretics too. All of them caused bad side effects except CCBs so that is my best drug class. My father was on Cozaar for about 1 years and he liked it a lot (no side effects). When I tried it I felt so bad at the same day. I felt dizzy, sleepy, weak, can't move my legs and even more deprssed than I was already :(. So I think you can't know if this med is good for you or not until you try it, I think you should try another drug class. I'm not a doctor but I tell you from my personal experience. I spent like 2 years to find a good med and my life was on pause, I don't want anyone to experience what I have been through.
Good luck and god bless
Michael
Thanks for your input. I stopped taking the Cozaar 2 days ago and my pressure has actually come down a bit. I know these meds linger about 7 to 10 days in your system, so I suppose this doesn't mean anything. I think I'll lay off for a few more days and keep monitoring to see what happens. In the meantime, I think I will contact my doctor for a follow up.

Thanks again, Brenden.
Brenden, the same thing happens to me.

In fact, I washed all the drugs out of my system (except Lipitor and aspirin) and then reintroduced only Cozaar. My BP took a big swing upwards. I added the Lasix and down it came. This just reinforced what I've known for years, that I'm a salt-sensitive diabetic and the only potent BP reducer for me is a diuretic.

It really amazed me...I thought that at worst, Cozaar would do nothing... but to see it actually RAISE my BP was startling. I think doctors should try a bit harder to separate hypertensives into the proper camps.